Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 1, 2008, 3:57 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2008, 3:57 PM EDT (19:57 UTC)
- Expired
- Apr 1, 2008, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 4:22 PM EDT | HAIL 0.25 | 3 Nw Goose Creek, SC | A TRAINED WEATHER SPOTTER REPORTED PEA SIZE HAIL IN THE CROWFIELD SUBDIVISION NEAR GOOSE CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 011957 SVRCHS SCC015-019-035-012045- /O.NEW.KCHS.SV.W.0039.080401T1957Z-080401T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT TUE APR 1 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 445 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF KNIGHTSVILLE...OR ABOUT 10 MILES SOUTHWEST OF SUMMERVILLE...MOVING EAST NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... KNIGHTSVILLE... SUMMERVILLE... LADSON...COLLEGE PARK... CHARLESTON AIRPORT... GOOSE CREEK...HANAHAN... ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3316 7998 3288 7986 3285 8034 3295 8035 TIME...MOT...LOC 1957Z 252DEG 17KT 3293 8027 $$
4 follow-up statements
000 WWUS52 KCHS 012008 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT TUE APR 1 2008 SCC015-019-035-012045- /O.CON.KCHS.SV.W.0039.000000T0000Z-080401T2045Z/ BERKELEY SC-DORCHESTER SC-CHARLESTON SC- 408 PM EDT TUE APR 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKE CROSSROADS...OR ABOUT 6 MILES SOUTHWEST OF SUMMERVILLE...MOVING EAST NORTHEAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN...KNIGHTSVILLE... LADSON...SANGAREE AND SUMMERVILLE. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3287 8028 3297 8032 3316 7998 3288 7986 TIME...MOT...LOC 2008Z 252DEG 17KT 3295 8021 $$
000
WWUS52 KCHS 012019
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE APR 1 2008
SCC015-019-035-012045-
/O.CON.KCHS.SV.W.0039.000000T0000Z-080401T2045Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
419 PM EDT TUE APR 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKBROOK...OR 2 MILES SOUTH OF SUMMERVILLE...MOVING
EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN...LADSON AND SANGAREE.
THIS INCLUDES INTERSTATE 26 BETWEEN NORTH CHARLESTON AND SANGAREE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3289 8021 3296 8025 3313 7997 3309 7994
3307 7994 3305 7993 3303 7993 3301 7991
3288 7986
TIME...MOT...LOC 2019Z 252DEG 17KT 3295 8014
$$000
WWUS52 KCHS 012030
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT TUE APR 1 2008
SCC015-019-035-012045-
/O.CON.KCHS.SV.W.0039.000000T0000Z-080401T2045Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
430 PM EDT TUE APR 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL CHARLESTON...EXTREME SOUTHEASTERN DORCHESTER AND SOUTH
CENTRAL BERKELEY COUNTIES...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LADSON...OR ABOUT OVER GOOSE CREEK...MOVING EAST AT 20
MPH.
AT 422 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PEA SIZE HAIL
IN CROWFIELD PLANTATION NEAR GOOSE CREEK.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN AND LADSON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3290 8013 3298 8018 3313 7997 3309 7994
3307 7994 3305 7993 3303 7993 3301 7991
3288 7986
TIME...MOT...LOC 2030Z 252DEG 17KT 3297 8008
$$000
WWUS52 KCHS 012038
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE APR 1 2008
SCC015-019-035-012048-
/O.EXP.KCHS.SV.W.0039.000000T0000Z-080401T2045Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
438 PM EDT TUE APR 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON...EXTREME
SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES WILL
EXPIRE AT 445 PM EDT...
AT 438 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE. GUSTY WINDS TO 35 MPH AND SMALL HAIL
ARE STILL POSSIBLE...MAINLY FROM TARRY TOWN AND COTE BAS LANDING
SOUTH TO THE NAVAL WEAPONS STATION.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3290 8013 3298 8018 3313 7997 3309 7994
3307 7994 3305 7993 3303 7993 3301 7991
3288 7986
TIME...MOT...LOC 2038Z 252DEG 17KT 3298 8004
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:54 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 1, 3:54 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT TUE APR 1 2008
.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE REGION TONIGHT WILL GIVE WAY TO A
BACKDOOR COLD FRONT WEDNESDAY. A HIGH PRESSURE WEDGE WILL DEVELOP
IN WAKE OF THE FRONT LATE WEDNESDAY THROUGH THURSDAY...AND A
COASTAL TROUGH WILL DEVELOP OVER THE COASTAL WATERS. HIGH PRESSURE
WILL THEN EXTEND ACROSS FL AND SOUTHERN GA FRIDAY. A COLD FRONT
WILL PUSH THROUGH THE REGION SATURDAY. HIGH PRESSURE WILL RETURN
SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL LINGER INTO THIS
EVENING...WITH THE POTENTIAL FOR THUNDER WANING WITH DIURNAL
STABILIZATION AFTER DARK...AND WITH POPS TAPERING TO SLIGHT CHANCE
ACROSS NORTHERN/WESTERN COUNTIES OVERNIGHT AS THE WEAKENING UPPER
TROUGH AXIS PULLS AWAY. IN FACT...WOULD NOT BE SURPRISED IF THE
OVERNIGHT HOURS REMAIN RAIN FREE ACROSS THE REGION. MEANWHILE...A
WEAK SURFACE PRESSURE GRADIENT WILL SETTLE OVER THE REGION
OVERNIGHT...AND LOW LEVEL MOISTURE WILL SUPPORT AT LEAST AREAS OF
FOG...ESPECIALLY AFTER MIDNIGHT. IF SKIES CLEAR TO A GREATER DEGREE
THAN EXPECTED...DENSE FOG COULD BECOME WIDESPREAD.
OTHERWISE...EXPECT AN UNSEASONABLY MILD NIGHT...WITH LOWS RANGING
FROM THE UPPER 50S TO MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
FORECAST CONCERNS CENTER ON TIMING/IMPACT OF BACK DOOR COLD FRONT.
RELATIVELY MINOR TIMING DIFFERENCES BETWEEN THE SLOWER 12Z NAM AND
THE MORE PROGRESSIVE 12Z GFS TRANSLATE TO SIGNIFICANT DIFFERENCES IN
TEMPERATURES...WINDS AND EVEN POPS. THIS FORECAST WILL REPRESENT A
COMPROMISE...SLIGHTLY WEIGHTED IN FAVOR OF THE FASTER GFS SOLUTION.
THIS SCENARIO PUSHES THE FRONT THROUGH NORTHERN COUNTIES DURING THE
EARLY AFTERNOON...WITH TEMPERATURES FALLING BACK INTO THE 60S IN THE
WAKE OF THE FRONT...WHILE TEMPERATURES MAY TOP OUT IN THE LOWER TO
MID 80S ACROSS INLAND SOUTHERN COUNTIES BEFORE FROPA DURING THE
LATTER HALF OF THE AFTERNOON. MEANWHILE...12Z GUIDANCE SUGGESTS THAT
SHOWERS COULD BECOME NUMEROUS WEDNESDAY AFTERNOON. PER AREA
CONSENSUS...WILL CONTINUE CHANCE POPS CAPPED AT 50%...ASSOCIATED
WITH FROPA WEDNESDAY. THE BEST CHANCE FOR THUNDERSTORMS SHOULD
REMAIN FOCUSED OVER SOUTHERN COUNTIES...WHERE SBCAPES COULD PUSH
INTO THE 1000-1500 J/KG RANGE. SHOWALTER INDICES REMAINING ZERO OR
HIGHER AND 700-500 MB LAPSE RATES REMAINING BELOW 6 C/KM AND
GREATEST SHEAR REMAINING JUST NORTH OF THE SURFACE BOUNDARY SUGGEST
THAT THE SEVERE POTENTIAL WILL REMAIN LIMITED WEDNESDAY
AFTERNOON...PER THE SPC DAY 2 5 PERCENT RISK FOR SEVERE ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA. IF THE FRONT IS SLOWER PER 12Z
NAM GUIDANCE...GREATER INSTABILITY AND THE POTENTIAL FOR THUNDER
WILL EXPAND TO INCLUDE MOST OF THE FORECAST AREA.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SURFACE COLD FRONT LIKELY TO BE SOUTH OF THE AREA BY
WEDNESDAY EVENING AS A WEDGE OF HIGH PRESSURE BUILDS DOWN THE EAST
SIDE OF THE APPALACHIANS. WEDGE WILL GIVE WAY TO MOST OF AREA BY
LATE THURSDAY AND THURSDAY NIGHT AS THE CENTER OF THE HIGH PRESSURE
SHIFTS WELL OFF THE MID ATLANTIC COAST. PERIOD FROM WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT TO BE DOMINATED BY GENERALLY ZONAL WESTERLY
FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE WITH SOME WEAK
DISTURBANCES MOVING THROUGH. WITH AMPLE MOISTURE AROUND...A WARM
FRONTAL BOUNDARY IN THE AREA THURSDAY AFTERNOON AND EVENING AND A
SEA BREEZE BOUNDARY EACH AFTERNOON...THERE IS A DECENT CHANCE FOR
SHOWERS THROUGH THE TIME PERIOD ALONG WITH A CHANCE FOR
THUNDERSTORMS FRIDAY AFTERNOON. HIGHS ON THURSDAY WILL TAKE AWHILE
TO RECOVER AS WEDGE SLOWLY GIVES WAY...BUT FEEL THAT LATE DAY HIGHS
SHOULD REACH THE MID 60S IN FAR INLAND AREAS TO UPPER 60S AND LOWER
70S ELSEWHERE. THURSDAY NIGHT SHOULD BE QUITE MILD WITH THE WARM
FRONT NORTH OF THE AREA. FRIDAY LOOKS TO BE THE WARMEST DAY WITH
HIGHS IN MANY AREAS AWAY FROM THE COAST CLOSE TO 80 DEGREES.
A DECENT UPPER LEVEL DISTURBANCE SHOULD APPROACH THE AREA SATURDAY
WITH THE ASSOCIATED COLD FRONT MOVING THROUGH THE AREA SATURDAY
NIGHT. LOOKS LIKE THERE IS A THREAT FOR SEVERE WEATHER ALONG AND
AHEAD OF THE FRONT AS TEMPERATURES WELL INTO THE 70S COMBINED WITH
DEWPOINTS AT LEAST IN THE LOW TO MID 60S AND DECENT WIND FIELDS
COULD RESULT IN SOME ORGANIZED STORMS...ESPECIALLY IF THE FRONT OR A
CONVERGENCE BOUNDARY WERE TO MOVE THROUGH THE AREA NEAR MAX HEATING
TIME.
AT THE PRESENT TIME...IT LOOKS LIKE SUNDAY THROUGH TUESDAY WILL BE
DRY WITH HIGHS NEAR NORMAL...IN THE LOWER TO MID 70S IN MOST AREAS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
TUESDAY AFTERNOON/EARLY EVENING...SHOWERS/THUNDERSTORMS WILL
IMPACT AREAS OVER/NEAR BOTH TERMINALS. EXPECT AMENDMENTS TO
ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS. TONIGHT...VFR CONDITIONS
WILL DETERIORATE TO IFR/LIFR CEILINGS/VISIBILITIES WITHIN A
MOIST/LIGHT WIND REGIME AHEAD OF AN APPROACHING COLD FRONT.
CONDITIONS SHOULD THEN IMPROVE SOMEWHAT WEDNESDAY MORNING...WITH A
PERIOD OF VFR CONDITIONS POSSIBLE BEFORE A BACKDOOR COLD FRONT
PUSHES THROUGH THE TERMINALS. TIMING OF THIS FRONT...WHICH WILL
PRODUCE AT LEAST SCATTERED SHOWERS/THUNDERSTORMS AND AREAS OF MVFR
CEILINGS...REMAINS UNCERTAIN. THE 18Z FORECAST PACKAGE DELAYS
FROPA UNTIL AFTER 18Z WEDNESDAY...BUT AN EARLIER FROPA AS
SUGGESTED BY 12Z GFS GUIDANCE WILL SHIFT WINDS QUICKLY TO THE NE
AND MAY PROLONG THE PERIOD OF SUB-VFR CONDITIONS.
EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS
MAY PERSIST THROUGH THURSDAY AS A WEDGE OF HIGH PRESSURE BUILDS
OVER THE REGION. VFR CONDITIONS EXPECTED ON FRIDAY...THEN MVFR OR
LOWER CONDITIONS POSSIBLE AGAIN SATURDAY WITH THE APPROACH AND
PASSAGE OF A STRONG COLD FRONT.
&&
.MARINE...
THROUGH WEDNESDAY...PLAN NO CHANGES TO THE ONGOING SMALL CRAFT
ADVISORIES IN EFFECT OUTSIDE CHS HARBOR. SCA CRITERIA SEAS WILL
PERSIST ACROSS COASTAL WATERS OVERNIGHT...DOMINATED BY A CONTINUING
8-10 SECOND PERIOD EASTERLY SWELL...AND THESE ELEVATED SEAS WILL
PERSIST ACROSS AMZ350-374 THROUGH WEDNESDAY. MEANWHILE...IN THE WAKE
OF BACKDOOR COLD FROPA WEDNESDAY AFTERNOON...WINDS WILL SHIFT RAPIDLY
TO THE NE AND WILL APPROACH SCA THRESHOLDS...EARLIEST ACROSS SC
WATERS. BECAUSE OF UNCERTAINTY REGARDING FROPA/WIND SHIFT TIMING AND
REGARDING THE STRENGTH OF POST FROPA WINDS AT THE COAST...WILL NOT
RAISE A SCA FOR CHS HARBOR IN THIS PACKAGE.
LARGE SWELLS ARE EXPECTED TO CONTINUE TO IMPACT THE COASTAL
WATERS FROM WEDNESDAY NIGHT THROUGH THE WEEKEND. A PINCHING OF THE
GRADIENT EXPECTED BEHIND THE COLD FRONT WEDNESDAY NIGHT AND INTO
THURSDAY MORNING BEFORE THE GRADIENT RELAXES. WINDS ESPECIALLY
BEYOND 20NM OF THE COAST EXPECTED TO EXCEED 20 KNOTS WEDNESDAY
NIGHT AND INTO THURSDAY.
RIP CURRENTS...THE COMBINATION OF 3 TO 4 FOOT SWELLS WITH PERIODS
8-10 SECONDS WILL IMPACT THAT BEACHES TODAY. THAT ALONG WITH SE-S
WINDS AS HIGH AS 15 OR 20 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS TODAY. HOWEVER...THERE ARE SOME 5 FOOT SWELLS OVER
THE NEARBY ATLC AND SHOULD SWELL HEIGHT REACH A SOLID 4 FEET OR
HIGHER AND/OR WINDS INCREASE MORE THAN NOW ANTICIPATED WITH THE
SEA BREEZE THAN WE MIGHT BE LOOKING AT A HIGH RISK. WE WILL
CONTINUE TO VERY CLOSELY MONITOR THE SITUATION AT THE BEACHES
TODAY.
THE ELEVATED RISK OF RIP CURRENTS WILL CONTINUE AGAIN WEDNESDAY AND
THURSDAY WITH SMALL SWELLS AND CONTINUED ONSHORE FLOW.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR AMZ350.
&&Hazardous weather outlook, Apr 1, 11:35 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1135 AM EDT TUE APR 1 2008 GAZ117-119-139-141-SCZ048>051-021030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1135 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. RIP CURRENTS...MODERATE ONSHORE WINDS AND A 3 TO 4 FOOT SWELL WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE SEA BREEZE BOUNDARY WILL SUPPORT ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BRIEFLY BECOME STRONG...PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL...ESPECIALLY UNTIL 9 PM AWAY FROM THE IMMEDIATE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS WILL CONTINUE WEDNESDAY AND THURSDAY WITH CONTINUED SWELL ACTIVITY AND ONSHORE WINDS IN WAKE OF THE NEXT COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM WINDS...HAIL AND RIP CURRENTS TODAY. SCZ045-021030- BERKELEY- 1135 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE INTERACTION OF VARIOUS BOUNDARIES WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BRIEFLY BECOME STRONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL...ESPECIALLY UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE WINDS...NORTHEAST WINDS WILL INCREASE ACROSS LAKE MOULTRIE IN WAKE OF A COLD FRONT LATER WEDNESDAY INTO THURSDAY. AS A RESULT...A LAKE WIND ADVISORY MAY BE REQUIRED DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM WINDS AND HAIL TODAY. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-021030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 1135 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE INTERACTION OF VARIOUS BOUNDARIES WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BRIEFLY BECOME STRONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL...ESPECIALLY UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM WINDS AND HAIL TODAY. AMZ330-350-352-354-374-021030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1135 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 1, 3:16 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 316 PM EDT TUE APR 1 2008 SCZ045-011945- BERKELEY- 316 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SIMPSON CROSSING...OR ABOUT OVER MONCKS CORNER...MOVING EAST AT 30 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...JAMESTOWN...MONCKS CORNER AND PINOPOLIS WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 1, 3:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 333 PM EDT TUE APR 1 2008 GAZ118-SCZ047-051-012000- COASTAL JASPER-INLAND CHATHAM-INLAND JASPER- 333 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY AND JASPER COUNTY THROUGH 400 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS UP TO 35 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MORGAN TO MEINHARD...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF RIDGELAND TO 12 MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 25 MPH. AREAS IN AND AROUND HARDEEVILLE...JASPER...OLD HOUSE...PURYSBURGH... SWITZERLAND...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 400 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 1, 3:52 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT TUE APR 1 2008 SCZ044-045-050-012015- BERKELEY-CHARLESTON-DORCHESTER- 352 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 415 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS UP TO 35 MPH. THIS STORM WAS LOCATED NEAR CLUBHOUSE CROSSROADS...OR ABOUT 11 MILES SOUTHWEST OF SUMMERVILLE...MOVING EAST NORTHEAST AT 20 MPH. AREAS IN AND AROUND COLLEGE PARK...GOOSE CREEK...HANAHAN... KNIGHTSVILLE...LADSON...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 415 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 30 min |
| Apr 1, 5:15 PM EDT | Special Marine Warning | CHS | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.